Advanced Search
MyIDEAS: Login to save this paper or follow this series

Arbitrage and asset market equilibrium in infinite dimensional economies with short-selling and risk-averse expected utilities

Contents:

Author Info

  • Thai Ha-Huy
  • Cuong Le Van
  • Manh-Hung Nguyen

Abstract

We consider a model with an inffnite number of states of nature, von Neumann - Morgenstern utilities, where agents have different probabil- ity beliefs and where short sells are allowed. We show that no-arbitrage conditions, deffned for ffnite dimensional asset markets models, are not sufficient to ensure existence of equilibrium in presence of an inffnite num- ber of states of nature. However, if the individually rational utility set U is compact, we obtain an equilibrium. We give conditions which imply the compactness of U. We give examples of non-existence of equilibrium when these conditions do not hold.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.ipag.fr/wp-content/uploads/recherche/WP/IPAG_WP_2014_100.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Department of Research, Ipag Business School in its series Working Papers with number 2014-100.

as in new window
Length: 23 pages
Date of creation: 25 Feb 2014
Date of revision:
Handle: RePEc:ipg:wpaper:2014-100

Contact details of provider:
Postal: 184 Boulevard Saint-Germain, 75006 Paris
Phone: 33 1 53 63 36 00
Web page: http://www.ipag.fr
More information through EDIRC

Related research

Keywords: asset market equilibrium; individually rational attainable al- locations; individually rational utility set; no-arbitrage prices; no-arbitrage condition.;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. repec:hal:journl:halshs-00470670 is not listed on IDEAS
  2. Geistdoerfer-Florenzano, Monique, 1982. "The gale-nikaido-debreu lemma and the existence of transitive equilibrium with or without the free-disposal assumption," Journal of Mathematical Economics, Elsevier, vol. 9(1-2), pages 113-134, January.
  3. Werner, Jan, 1987. "Arbitrage and the Existence of Competitive Equilibrium," Econometrica, Econometric Society, vol. 55(6), pages 1403-18, November.
  4. Brown, Donald J & Werner, Jan, 1995. "Arbitrage and Existence of Equilibrium in Infinite Asset Markets," Review of Economic Studies, Wiley Blackwell, vol. 62(1), pages 101-14, January.
  5. Hart, Oliver D., 1974. "On the existence of equilibrium in a securities model," Journal of Economic Theory, Elsevier, vol. 9(3), pages 293-311, November.
  6. Dana, R.A. & Le Van, C., 1996. "Asset Equilibria in "L" Spaces with Complete Markets: A Duality Approach," Papers 95.388, Toulouse - GREMAQ.
  7. Page, F.H.Jr. & Wooders, M.H. & Monteiro, P.K., 1999. "Inconsequential Arbitrage," The Warwick Economics Research Paper Series (TWERPS) 561, University of Warwick, Department of Economics.
  8. Cheng, Harrison H. C., 1991. "Asset market equilibrium in infinite dimensional complete markets," Journal of Mathematical Economics, Elsevier, vol. 20(1), pages 137-152.
  9. Allouch, Nizar & Le Van, Cuong & Page, Frank Jr., 2002. "The geometry of arbitrage and the existence of competitive equilibrium," Journal of Mathematical Economics, Elsevier, vol. 38(4), pages 373-391, December.
  10. Nielsen, Lars Tyge, 1989. "Asset Market Equilibrium with Short-Selling," Review of Economic Studies, Wiley Blackwell, vol. 56(3), pages 467-73, July.
  11. Chichilnisky Graciela & Heal Geoffrey M., 1993. "Competitive Equilibrium in Sobolev Spaces without Bounds on Short Sales," Journal of Economic Theory, Elsevier, vol. 59(2), pages 364-384, April.
  12. Page, Frank Jr., 1987. "On equilibrium in Hart's securities exchange model," Journal of Economic Theory, Elsevier, vol. 41(2), pages 392-404, April.
Full references (including those not matched with items on IDEAS)

Citations

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:ipg:wpaper:2014-100. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ingmar Schumacher).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.